MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER BIZACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER BIZACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number BZ4212A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the device needs to test for normal operation.The patient had burns on the right side of the mouth.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found no defects, except for a lot of eschar on the jaw plates and in the knife grooves.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.Pmv personal performed functional testing with the returned device.Visual inspection of the device found no defects.The device's jaw gap and electrical resistance were found to be within specification.The device was plugged into a test generator and was successfully recognized.The device was activated on simulated tissue ten times with satisfactory results.No alarms occurred during testing.The jaws opened and closed normally.The knife passed the cut test.There was a lot of eschar on jaw plate, and the device needs more frequent cleaning.The investigation found the device to function normally and within specifications.The instructions for use (ifu) also states, keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Do not activate the instrument while cleaning.Wipe jaws surfaces and edges with a wet gauze pad as needed.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIZACT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9772706
Report Number1717344-2020-00215
Device Sequence Number2185796
Product Code GEI
UDI-Device Identifier20884521723013
UDI-Public20884521723013
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2024
Device Model NumberBZ4212A
Device Catalogue NumberBZ4212A
Device Lot Number92330137X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/01/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1